Thunderstorm Wind, Jefferson
- When
- May 9, 12:36 PM EST
- Where
- Jefferson County, 0.89 mi NNE of Calcium
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 44.032, -75.843
Strong thunderstorms accompanied the passage of a cold front during the afternoon hours. The thunderstorms produced hail up to one inch in diameter in Wayne county and strong winds that downed trees and power lines in Jefferson and Lewis counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BUF wrote it up.
Strong thunderstorms accompanied the passage of a cold front during the afternoon hours. The thunderstorms produced hail up to one inch in diameter in Wayne county and strong winds that downed trees and power lines in Jefferson and Lewis counties. The annual Military Appreciation Day at Fort Drum had to be cut short for safety reasons. The winds there blew away a large inflatable slide.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at May 9, 12:35 PM EST, 1 minute earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
135 PM EDT SAT MAY 9 2009
.SYNOPSIS...
LOW PRESSURE OVER THE WESTERN GREAT LAKES WILL TRACK EASTWARD ACROSS
SOUTHERN ONTARIO TODAY...BEFORE MOVING TO MAINE BY SUNDAY...AND THE
CANADIAN MARITIMES BY MONDAY. THE LOW WILL SWEEP A STRONG COLD FRONT
ACROSS THE AREA THIS AFTERNOON...THEN COOL AND UNSETTLED WEATHER
WILL LINGER IN ITS WAKE THROUGH THE REMAINDER OF THE WEEKEND. HIGH
PRESSURE WILL THEN BUILD OVER THE REGION EARLY NEXT WEEK AND BRING A
RETURN TO DRY WEATHER.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPDATE AS OF 1020 AM...
ALL IS GOING ACCORDING TO THE EARLIER FORECAST AT THIS TIME.
CONVECTION STILL CONCENTRATED GENERALLY TO THE NORTH OF OUR CWA AT
THIS TIME EXCEPT FOR THE NORTH COUNTRY. IMPRESSIVE CELLS HAVE
ALREADY MOVED THROUGH THE TORONTO AREA AND THE CANADIAN WATERS OF
LAKE ONTARIO. WITH MORE DESTABILIZATION DURING THE HEATING OF THE
DAY IN CONJUNCTION WITH A STRONG SHORT WAVE APPROACHING THE AREA
WE WILL CONTINUE WITH THE LIKELY POPS. THE GALE WATCH HAS BEEN
UPGRADED TO A GALE WARNING FOR LAKE ONTARIO.
EARLIER DISCUSSION BELOW.
WHILE TODAY WILL BE A MILD DAY ACROSS THE
REGION...IT WILL LIKELY BECOME QUITE UNSETTLED. IN FACT...WE COULD
SEE SOME STRONG TO SEVERE THUNDERSTORMS DEVELOP OVER PARTS OF THE
REGION THIS AFTERNOON WHILE ALL OF THE FORECAST AREA WILL
EXPERIENCE STRONG SYNOPTIC WINDS STARTING LATE TODAY AND
CONTINUING THROUGH TONIGHT.
LETS START WITH THE SYNOPTIC SCALE WEATHER FIRST...
A VIGOROUS SHORTWAVE CROSSING LAKE MICHIGAN EARLY THIS MORNING WILL
TRACK EASTWARD ACROSS SOUTHERN ONTARIO DURING THE MIDDAY AND
AFTERNOON. THE BROAD AREA OF LOW PRESSURE FOUND OVER THE LOWER GREAT
LAKES WILL CONSOLIDATE INTO AN ANOMALOUSLY DEEP (SUB 1000MB) STORM
SYSTEM IN THE PROCESS...MOVING FROM NEAR TORONTO AT MIDDAY TO NEAR
OTTAWA BY THIS EVENING.
THIS IS A FAVORABLE STORM TRACK FOR STRONG WINDS ACROSS WESTERN NEW
YORK...AND THIS CASE SHOULD NOT BE AN EXCEPTION. WHILE MORE TYPICAL
DURING THE WINTER MONTHS...THIS TRACK WILL COMBINE WITH A PINCHED
WELL ALIGNED FLOW ALOFT TO PRODUCE ADVISORY CRITERIA WINDS ACROSS
ALL OF WRN AND NORTH CENTRAL NEW YORK. A 45-55 KT LOW LEVEL JET
(2-3K FT) WILL ACCOMPANY THE PASSAGE OF THE SYNOPTIC LOW...WITH COLD
ADVECTIVE PROCESSES POSSIBLY AIDING IN BRINGING SOME OF THESE WINDS
TO THE SFC. WHILE THE WIND SPEEDS THEMSELVES WILL ONLY BE MARGINAL
IN TERMS OF A WIND ADVISORY...ONE HAS TO KEEP IN MIND THAT THE
REGION IS ROUGHLY 50 TO 75 PERCENT FOLIATED. THIS ADDED FRICTIONAL
COMPONENT IS SOMETHING THAT WE DO NOT HAVE TO DEAL WITH DURING THE
USUAL HIGH WIND (WINTER) SEASON.
THE SFC LOW WILL MOVE ACROSS NORTHERN NEW ENGLAND DURING THE COURSE
OF TONIGHT BEFORE IT MAKES ITS WAY ACROSS THE CANADIAN MARITIMES ON
SUNDAY.
THE STORM SYSTEM AND 925-850MB U WIND COMPONENTS ARE ALL FORECAST TO
BE SOME 2 STD FROM NORMAL...AND GIVEN THE TRACK OF THE LOW...IT
LOOKS VERY FAVORABLE FOR AN OUT OF SEASON WIND EVENT. HAVE THUS
RAISED A WIND ADVISORY FOR THE ENTIRE REGION...STARTING IN THE WEST
LATER THIS AFTERNOON AND STARTING EAST OF LK ONTARIO TONIGHT.
SOUTHWEST WINDS AT THAT TIME WILL AVERAGE 25 TO 40 MPH WITH GUSTS TO
50 MPH POSSIBLE. AS ELUDED TO ABOVE THOUGH...GUSTS TO 50 MPH MAY NOT
BE NEEDED TO PRODUCE MINOR PROPERTY DAMAGE DUE TO THE LEAFING OUT OF
OUR VEGETATION.
NOW...IN TERMS OF THUNDERSTORMS...THE MESOSCALE/SYNOPTIC CONDITIONS
WILL BE FAVORABLE FOR SOME STRONG THUNDERSTORMS ACROSS PARTS OF THE
REGION THIS AFTERNOON. THE STORM PREDICTION CENTER EVEN HAS PARTS OF
THE FINGER LAKES AND EASTERN LAKE ONTARIO REGION IN A SLIGHT RISK
AREA FOR SEVERE THUNDERSTORMS.
AS THE PREVIOUSLY DESCRIBED SHORTWAVE NEARS OUR REGION FROM LOWER
MICHIGAN AND SOUTHERN ONTARIO TODAY...OUR AIRMASS WILL BECOME
MARGINALLY UNSTABLE WITH CAPES INCREASING TO 500-800 J/KG AND LIS
LOWERING TO -2 OR SO. WHILE THESE VALUES ARE NOT IMPRESSIVE...THE
DYNAMICS BEING OFFERED SYNOPTICALLY COULD MORE THAN MAKE UP FOR IT.
A 120 KT H25 JET WILL BE RACING ACROSS THE REGION THIS AFTERNOON AND
EVENING WITH A STRONG 50KT LOW LEVEL JET BECOMING ESTABLISHED. THE
STRONG MID LEVEL FORCING AND FAVORABLE SPEED SHEAR COULD BE ENOUGH
TO SUPPORT SOME WELL ORGANIZED CONVECTION...WITH ANY BOWING ECHOES
LIKELY CONTAINING DAMAGING WIND GUSTS. THE FREEZING LEVEL WILL BE IN
THE VCNTY OF 9K FT...BUT GIVEN THE MARGINAL INSTABILITY...DO NOT
BELIEVE THAT THE THREAT FOR LARGE HAIL IS VERY SIGNIFICANT. IF WE DO
EXPEREINCE SEVERE WEATHER THIS AFTERNOON...DAMAGING WIND GUSTS
SHOULD BE THE FLAVOR OF THE DAY.
ONCE THE COLD FRONT PUSHED THROUGH THIS EVENING...MUCH COOLER AIR
WILL POUR ACROSS THE STATE. TEMPS WILL TUMBLE INTO THE 40S
REGIONWIDE WITH WIDESPREAD PCPN GIVING WAY TO SCT -SHRA.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY/...
DURING SUNDAY...UNSEASONABLY STRONG LOW PRESSURE WILL MOVE FROM
MAINE TO THE CANADIAN MARITIMES AND CONTINUE TO DEEPEN...WITH A
PRONOUNCED CYCLONIC FLOW CONTINUING ACROSS THE FORECAST AREA.
MEANWHILE...THE CORE OF THE SUPPORTING UPPER LOW/COLD POOL ALOFT
WILL BE SLIDING EAST ACROSS THE FORECAST AREA...WITH 850 MB
TEMPERATURES ACTUALLY DROPPING A FEW DEGREES BELOW ZERO CELSIUS.
THIS OVERALL PATTERN WILL CONTINUE TO SUPPORT PLENTY OF CLOUDS AND
SCATTERED SHOWERS ACROSS THE AREA DURING THE DAY...WITH
PRECIPITATION CHANCES RANGING FROM LOW CHANCE ACROSS FAR
SOUTHWESTERN NY...TO HIGH CHANCE/LOW LIKELY ACROSS THE NORTH COUNTRY
AND SAINT LAWRENCE VALLEY. THIS LATTER AREA WILL BE CLOSEST TO A
SECONDARY TROUGH/MID-LEVEL DEFORMATION ZONE TRAILING THE DEPARTING
SURFACE LOW...HENCE THE HIGHER POPS. TEMPS SUNDAY WILL BE WELL BELOW
NORMAL GIVEN THE VERY COOL AIRMASS ALOFT...WITH MOST LOCATIONS
STRUGGLING TO GET INTO THE LOWER TO MID 50S.
DURING SUNDAY NIGHT AND MONDAY...THE MAIN UPPER LOW WILL GRADUALLY
SLIDE EAST ACROSS NEW ENGLAND AND OUT TO SEA...WITH RELATIVELY FLAT
UPPER TROUGHING LINGERING ACROSS THE AREA IN ITS WAKE. AT THE SAME
TIME...SPRAWLING SURFACE HIGH PRESSURE WILL BE BUILDING EAST ACROSS
THE CENTRAL AND EASTERN GREAT LAKES. THIS WILL RESULT IN IMPROVING
CONDITIONS WITH ANY REMAINING SCATTERED SHOWERS DIMINISHING FROM
SOUTHWEST TO NORTHEAST DURING THIS TIME FRAME. AT THIS POINT...
EXPECT THE ACTIVITY TO END ACROSS FAR WESTERN NY DURING SUNDAY
EVENING...THE FINGER LAKES BY MONDAY MORNING...AND THE NORTH COUNTRY
BY MIDDAY MONDAY. CONDITIONS WILL STILL BE ON THE COOL SIDE
HOWEVER...WITH TEMPERATURES DIPPING DOWN INTO THE 30S AREAWIDE
SUNDAY NIGHT...AND THEN ONLY REACHING INTO THE MID AND UPPER 50S ON
MONDAY GIVEN 850 MB TEMPERATURES LINGERING AROUND ZERO DEGREES
CELSIUS. GIVEN THESE TEMPERATURES...THERE IS SOME POTENTIAL FOR
FROST ACROSS PORTIONS OF THE AREA SUNDAY NIGHT...BUT THIS WILL BE
HEAVILY DEPENDENT UPON HOW MUCH CLEARING/DECOUPLING OF THE WINDS IS
ACTUALLY REALIZED...FACTORS THAT ARE STILL UNCERTAIN. FOR THIS
REASON...WILL LEAVE ANY MENTION OF FROST OUT OF THE FORECAST FOR
SUNDAY NIGHT AT THIS TIME...WITH THE THOUGHT THAT IT CAN BE ADDED
LATER ON IF NEEDED.
DURING MONDAY NIGHT AND TUESDAY...THE AFOREMENTIONED HIGH WILL CREST
ACROSS THE AREA WITH CLEARING SKIES AND LIGHT WINDS. THIS WILL
RESULT IN A MUCH BETTER CHANCE OF A WIDESPREAD FROST MONDAY
NIGHT...WITH A FREEZE POSSIBLE ACROSS THE NORMALLY COLDER INTERIOR
SECTIONS OF THE SOUTHERN TIER AND NORTH COUNTRY. AS SUCH...HAVE
ADDED A MENTION OF FROST TO THE FORECAST FOR PRETTY MUCH EVERYWHERE
MONDAY NIGHT. THE POTENTIALLY FROSTY CONDITIONS WILL THEN GIVE WAY
TO A PLEASANT AND SLIGHTLY MILDER TUESDAY...WITH SLIGHT WARMING
ALOFT HELPING TEMPERATURES TO RECOVER CLOSER TO THE 60 DEGREE MARK.
&&
.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
THE CENTER OF THE SURFACE RIDGE WILL DRIFT TO THE ATLANTIC COAST
TUESDAY NIGHT AND WEDNESDAY...WITH A RETURN SOUTHERLY FLOW OF MUCH
WARMER AIR FINALLY SPREADING BACK ACROSS THE AREA. THIS WILL
ALLOW TEMPERATURES TO CLIMB BACK TO NORMAL OR SLIGHTLY ABOVE
NORMAL LEVELS ON WEDNESDAY...WITH READINGS MAXING OUT IN THE 65 TO
70 DEGREE RANGE.
THEREAFTER...LOW PRESSURE DEVELOPING OVER THE NORTHERN PLAINS DURING
EARLY NEXT WEEK WILL APPROACH THE REGION WEDNESDAY AND WEDNESDAY
NIGHT...WITH ITS ASSOCIATED COLD FRONT THEN CROSSING THE AREA ON
THURSDAY/THURSDAY NIGHT...BEFORE SLOWLY PULLING OFF TO THE CANADIAN
MARITIMES BY SATURDAY. WILL CONTINUE TO CARRY CHANCE POPS TO COVER
THE FRONTAL PASSAGE...WITH A DRY FORECAST OTHERWISE. AS FOR
TEMPS...THOSE GENERALLY LOOK TO BE AROUND NORMAL THURSDAY...THEN
FALL TO SLIGHTLY BELOW NORMAL LATE IN THE WEEK AS SOMEWHAT COOLER
AIR SPREADS BACK ACROSS THE AREA IN THE WAKE OF THE DEPARTING FRONT.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
LOW PRESSURE TRACKING EASTWARD ACROSS LAKE ONTARIO WILL PRODUCE
WAVES OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON
WITH WESTERN AREAS BECOMING MORE STABLE LATER IN THE AFTERNOON.
CONDITIONS WILL BE VFR GENERALLY BUT IFR IN THE CONVECTIVE
ACTIVITY. STRONG WINDS ON THE BACK SIDE OF THIS SYSTEM WILL CAUSE
SOME AVIATION PROBLEMS ON TAKEOFFS AND LANDINGS THROUGH THE FIRST
PART OF TONIGHT. WINDS WILL BE ON DECREASE LATER.
LATE TONIGHT THROUGH 18Z SUNDAY WILL FEATURE BKN CIGS VFR TO OCNL
MVFR.
OUTLOOK...
SUNDAY AFTERNOON...VFR/MVFR.
MONDAY THROUGH WEDNESDAY...VFR.
WEDNESDAY NIGHT AND THURSDAY...MVFR CHANCE SHWRS/TSTMS.
&&
.MARINE...
A GALE WARNING HAS BEEN HOISTED FOR THE NEW YORK NEARSHORE WATERS OF
LAKE ERIE FOR LATER THIS AFTERNOON AND TONIGHT...AND THE GALE
WATCH HAS BEEN UPGRADED TO A GALE WARNING FOR FOR ALL OF LAKE
ONTARIO.
A BROAD AREA OF LOW PRESSURE OVER THE LOWER GREAT LAKES EARLY THIS
MORNING WILL CONSOLIDATE INTO AN ANOMALOUSLY DEEP STORM SYSTEM NORTH
OF LAKE ONTARIO BY THIS EVENING. THE STORM WILL THEN TRACK TO THE
EAST ACROSS NORTHERN NEW ENGLAND TO NOVA SCOTIA LATE TONIGHT AND
SUNDAY. THE RESULT OF THIS STORM TRACK WILL BE INCREASING WINDS
ACROSS THE LOWER GREAT LAKES WITH GALE FORCE WINDS EXPECTED ON LAKE
ERIE LATER TODAY AND OVER LAKE ONTARIO STARTING THIS EVENING.
THERE REMAINS SOME UNCERTAINTY TO THE PEAK WIND SPEEDS ACROSS LAKE
ONTARIO WITHIN THE U.S. AND CANADIAN MODELS BUT WE HAVE DECIDED
TO UPGRADE THE GALE WATCH TO A GALE WARNING.
IN ANY CASE...VERY UNSETTLED CONDITIONS WILL BE FOUND ON BOTH LAKES
LATER TODAY AND TONIGHT WITH WAVES EXCEEDING 10 FEET. ON LAKE
ONTARIO THE WAVES COULD EXCEED 15 FEET.
A FAIRLY TIGHT SFC PRESSURE WILL REMAIN OVER THE LAKES ON SUNDAY. AS
A RESULT...STRONG WINDS IN THE MORNING WILL ONLY SLOWLY SUBSIDE
DURING THE COURSE OF THE DAY.
MUCH MORE CONDUCIVE BOATING CONDITIONS WILL RETURN FOR MONDAY.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WIND ADVISORY UNTIL 2 AM EDT SUNDAY FOR NYZ001-002-010>012-
019>021-085.
WIND ADVISORY FROM 8 PM THIS EVENING TO 6 AM EDT SUNDAY FOR
NYZ006>008.
WIND ADVISORY FROM 6 PM THIS EVENING TO 4 AM EDT SUNDAY FOR
NYZ003>005-013-014.
MARINE...GALE WARNING UNTIL 4 AM EDT SUNDAY FOR LEZ020-040-041.
GALE WARNING FROM 6 PM THIS EVENING TO 8 AM EDT
SUNDAY FOR LOZ042>045-062>065.
&&
SYNOPSIS...JJR
NEAR TERM...RSH
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...SAGE/LEVAN
MARINE...RSHHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 1029 AM EDT SAT MAY 9 2009 NYZ001-002-010>012-019>021-085-101430- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-CATTARAUGUS- ALLEGANY-SOUTHERN ERIE- 1029 AM EDT SAT MAY 9 2009 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003-013-101430- MONROE-LIVINGSTON- 1029 AM EDT SAT MAY 9 2009 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004-005-014-101430- WAYNE-NORTHERN CAYUGA-ONTARIO- 1029 AM EDT SAT MAY 9 2009 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-101430- OSWEGO-JEFFERSON-LEWIS- 1029 AM EDT SAT MAY 9 2009 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-101430- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1029 AM EDT SAT MAY 9 2009 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ042>045-062>065-101430- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1029 AM EDT SAT MAY 9 2009 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 8 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SLZ022-024-101430- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1029 AM EDT SAT MAY 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SAGE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 132 PM EDT SAT MAY 9 2009 NYZ003>005-013-014-091900- MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO- INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN... GENESEO...CANANDAIGUA 132 PM EDT SAT MAY 9 2009 AT 130 PM A THUNDERSTORM WITH STRONG GUSTY WINDS AND DIME SIZE HAIL WAS OVER BROCKPORT IN MONROE COUNTY. THIS THUNDERSTORM WILL MOVE NORTHEAST AND BE OVER LAKE ONTARIO BY 2 PM. OTHER THUNDERSTORMS OVER MONROE AND LIVINGSTON COUNTIES WILL ALSO BE CAPABLE OF PRODUCING STRONG WINDS AND HAIL. THESE STORMS WILL MOVE ACROSS MONROE AND LIVINGSTON COUNTIES THROUGH 230 PM AND BE OVER WAYNE AND ONTARIO COUNTIES FROM 145 PM THROUGH 3 PM.
The Ft Drum radar (KTYX), 33 km away, was scanning. The volume nearest the first event began at 17:36 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2009Every state in 2009This day in weather historyWarnings in New York, May 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 176179, 176181, 176182, 176180.